Alert archive / Ohio / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 27, NWS Northern Indiana

March 1, 20174 counties in Indiana; 8 counties in Ohio; Hillsdale County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Mar 1, 2017, 2:29 AM EST for 4 counties in Indiana; 8 counties in Ohio; Hillsdale County, Michigan. It was in force for 61 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2017, 2:29 AM EST (07:29 UTC)
Expired
Mar 1, 2017, 3:30 AM EST
In force
61 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
80.0 mph

Counties Allen County, IN, DeKalb County, IN, Steuben County, IN, Whitley County, IN, Hillsdale County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 67 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 2:29 AM ESTTSTM WND DMG2 E Huntertown, INLARGE TREE DOWN ON ROAD.
Mar 1, 2:30 AM ESTTSTM WND DMGWallen, INROOF OF A BUSINESS DAMAGED AS WELL AS DAMAGE TO THE INTERIOR OF THE BUILDING. TIME ESTIMATED BY RADAR. .
Mar 1, 2:32 AM ESTTSTM WND DMGWallen, INPORTION OF ROOF BLOWN OFF.
Mar 1, 2:34 AM ESTTSTM WND DMG2 Nnw Leo-Cedarville, INTREE DOWN.
Mar 1, 2:34 AM ESTTSTM WND DMG3 N Leo-Cedarville, INPOWER LINES DOWN.
Mar 1, 2:34 AM ESTTSTM WND DMG3 Nnw Leo-Cedarville, INTREE ON HOUSE.
Mar 1, 2:35 AM ESTTSTM WND GST 641 Sse Wallen, IN.
Mar 1, 2:37 AM ESTTSTM WND DMG3 Se Wallen, INPINE TREE DOWNED.
Mar 1, 2:40 AM ESTTSTM WND DMG3 N Grabill, INSEVERAL TREES DOWNED.
Mar 1, 2:40 AM ESTTSTM WND GST 711 Sse Wallen, IN.
Mar 1, 3:34 AM ESTTSTM WND DMG2 Nnw Leo-Cedarville, INTREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 7:37 PM ESTSevere Thunderstorm WatchSPC8 hr
Feb 28, 11:29 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 384 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
384 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

153 
WUUS53 KIWX 010729
SVRIWX
INC003-033-151-183-MIC059-OHC003-039-051-069-125-137-161-171-010830-
/O.NEW.KIWX.SV.W.0027.170301T0729Z-170301T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
229 AM EST WED MAR 1 2017

The National Weather Service in Northern Indiana  has issued a

* Severe Thunderstorm Warning for...
  Southeastern Whitley County in northeastern Indiana...
  Eastern Steuben County in northeastern Indiana...
  Allen County in northeastern Indiana...
  De Kalb County in northeastern Indiana...
  Southern Hillsdale County in southeastern Michigan...
  Putnam County in west central Ohio...
  Defiance County in northwestern Ohio...
  Henry County in northwestern Ohio...
  Northern Allen County in west central Ohio...
  Fulton County in northwestern Ohio...
  Paulding County in west central Ohio...
  Northern Van Wert County in west central Ohio...
  Williams County in northwestern Ohio...

* Until 330 AM EST

* At 227 AM EST, severe thunderstorms were located along a line
  extending from Fremont to near Auburn to 10 miles west of Fort
  Wayne, moving east at 70 mph.

  These are very dangerous storms. 

  HAZARD...80 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely. 

* Locations impacted include...
  Fort Wayne, Defiance, New Haven, Auburn, Napoleon, Angola, Bryan,
  Wauseon, Delphos, Garrett, Ottawa, Archbold, Bluffton, Montpelier,
  Swanton, Hicksville, Butler, Huntertown, Paulding and Delta.

This includes the following highways...
 INTERSTATE 469 near MILE MARKER 6, and between MILE MARKERs 9 and
30.
 INTERSTATE 69 IN INDIANA between MILE MARKERs 298 and 340.
 INTERSTATE 75 between MILE MARKERs 133 and 141.
 INTERSTATE 80 IN INDIANA between MILE MARKERs 145 and 156.
 INTERSTATE 80 IN OHIO between MILE MARKERs 0 and 48.

These storms have a history of producing 70 to 80 mph wind gusts!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. Seek shelter now inside a sturdy structure and stay 
away from windows! 
&&

A tornado watch remains in effect until 700 AM EST for northeastern
Indiana...and northwestern and west central Ohio.

LAT...LON 4098 8534 4100 8534 4101 8546 4134 8513
      4176 8497 4176 8483 4178 8482 4163 8388
      4080 8388
TIME...MOT...LOC 0727Z 285DEG 69KT 4172 8491 4133 8505 4105 8533 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...80MPH
 
$$

MARSILI
2 follow-up statements
208 
WWUS53 KIWX 010754
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
254 AM EST WED MAR 1 2017

INC033-151-183-010803-
/O.CAN.KIWX.SV.W.0027.000000T0000Z-170301T0830Z/
Steuben IN-Whitley IN-De Kalb IN-
254 AM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STEUBEN...SOUTHEASTERN
WHITLEY AND DE KALB COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 700 AM EST for northeastern
Indiana...and northwestern and west central Ohio.

A severe thunderstorm watch remains in effect until 400 AM EST for
southeastern Michigan.

LAT...LON 4097 8519 4127 8487 4127 8480 4164 8478
      4176 8473 4163 8388 4080 8388
TIME...MOT...LOC 0753Z 277DEG 62KT 4174 8448 4125 8460 4095 8496 

$$

INC003-MIC059-OHC003-039-051-069-125-137-161-171-010830-
/O.CON.KIWX.SV.W.0027.000000T0000Z-170301T0830Z/
Allen IN-Hillsdale MI-Putnam OH-Defiance OH-Paulding OH-Henry OH-
Van Wert OH-Allen OH-Fulton OH-Williams OH-
254 AM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EST
FOR EASTERN ALLEN...SOUTHEASTERN HILLSDALE...PUTNAM...DEFIANCE...
PAULDING...HENRY...NORTHERN VAN WERT...NORTHERN ALLEN...FULTON AND
WILLIAMS COUNTIES...

At 253 AM EST, severe thunderstorms were located along a line
extending from near Pioneer to 7 miles north of Paulding to near
Monroeville, moving east at 70 mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Fort Wayne, Defiance, New Haven, Napoleon, Bryan, Wauseon, Delphos,
Ottawa, Archbold, Bluffton, Montpelier, Swanton, Hicksville,
Paulding, Delta, Columbus Grove, Leipsic, Edgerton, Deshler and
Antwerp.

This includes the following highways...
 INTERSTATE 469 between MILE MARKERs 9 and 24.
 INTERSTATE 75 between MILE MARKERs 133 and 141.
 INTERSTATE 80 IN OHIO between MILE MARKERs 2 and 48.

This storm has a history of producing 70 to 80 mph wind gusts!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
 
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 700 AM EST for northeastern
Indiana...and northwestern and west central Ohio.

LAT...LON 4097 8519 4127 8487 4127 8480 4164 8478
      4176 8473 4163 8388 4080 8388
TIME...MOT...LOC 0753Z 277DEG 62KT 4174 8448 4125 8460 4095 8496 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

MARSILI
497 
WWUS53 KIWX 010809
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
309 AM EST WED MAR 1 2017

MIC059-010819-
/O.CAN.KIWX.SV.W.0027.000000T0000Z-170301T0830Z/
Hillsdale MI-
309 AM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HILLSDALE COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4100 8516 4115 8492 4127 8480 4149 8454
      4170 8444 4163 8388 4080 8388 4098 8518
TIME...MOT...LOC 0809Z 282DEG 56KT 4167 8411 4120 8431 4092 8467 

$$

INC003-OHC003-039-051-069-125-137-161-171-010830-
/O.CON.KIWX.SV.W.0027.000000T0000Z-170301T0830Z/
Allen IN-Putnam OH-Defiance OH-Paulding OH-Henry OH-Van Wert OH-
Allen OH-Fulton OH-Williams OH-
309 AM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EST
FOR SOUTHEASTERN ALLEN...PUTNAM...DEFIANCE...PAULDING...HENRY...
NORTHERN VAN WERT...NORTHERN ALLEN...FULTON AND EASTERN WILLIAMS
COUNTIES...

At 309 AM EST, severe thunderstorms were located along a line
extending from 6 miles southeast of Morenci to 6 miles southeast of
Defiance to Convoy, moving east at 65 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Fort Wayne, Defiance, New Haven, Napoleon, Bryan, Wauseon, Ottawa,
Archbold, Bluffton, Swanton, Hicksville, Paulding, Delta, Columbus
Grove, Leipsic, Deshler, Antwerp, West Unity, Kalida and Woodburn.

This includes the following highways...
 INTERSTATE 469 between MILE MARKERs 10 and 22.
 INTERSTATE 75 between MILE MARKERs 134 and 141.
 INTERSTATE 80 IN OHIO between MILE MARKERs 17 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 700 AM EST for northeastern
Indiana...and northwestern and west central Ohio.

LAT...LON 4100 8516 4115 8492 4127 8480 4149 8454
      4170 8444 4163 8388 4080 8388 4098 8518
TIME...MOT...LOC 0809Z 282DEG 56KT 4167 8411 4120 8431 4092 8467 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 1:10 AM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 1, 1:10 AM EST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
110 AM EST Wed Mar 1 2017

.SYNOPSIS...
Issued at 105 AM EST Wed Mar 1 2017

Strong to severe thunderstorms are likely tonight as a strong
cold front approaches. Overnight temperatures will be main in the
mid 50s to mid 60s before turning colder later today behind the
front with chances for snow showers lingering into Friday.

&&

.SHORT TERM...(Tonight and Wednesday)
Issued at 252 PM EST Tue Feb 28 2017

Double barrel sfc cyclone through the plains will consolidate invof
of primary sfc reflection deepening currently across central IA.
Strong sw trough in the process of ejecting out of AZ attm with
upper jet streak kicking out into the TX panhandle with standing mtn
wave clouds noted in se AZ. Downstream warm sector deepening rapidly
and no doubt aided by thinning high clouds/strong low level warm
advection back west across MO/wrn IL/se IA. Given upticking theta-e
reservoir here and escalating mass flux on nose of LLJ through I-80
in central IL...expect convection will initiate here twd 21Z and
rapidly track ne...expand east along warm advection wing through
wrn/nrn zones with a risk of large hail.

Primary potential severe event expected to unfold overnight as
potent cyclone shifts ne into wrn lower MI by midnight. Expect
multiple storm clusters will develop within moisture rich and
unstable theta-e ridge across the area. Breath of background
synoptic based flow certainly warrants higher bound severe probs esp
with swd extent with wind damage the greatest threat. However QLCS
tornado processes bear watching particularly south of the US24
corridor either side of midnight as 0-1KM shear goes off chart.
Composite outflow should push much if not all precip out of the area
by daybreak although concede a small risk of shra still possible Wed
am with actual fropa.

&&

.LONG TERM...(Wednesday night through Monday)
Issued at 252 PM EST Tue Feb 28 2017

Attention this period begins with secondary clipper digging through
the srn lakes late Thu. Fairly pronounced low level warm advection
wing ahead of this system suggests sct shsn by aftn through evening
and some minimal snow accums far nw Thu evening.

Otherwise flow aloft flattens quickly through the weekend as temps
snap back to above normal as strong warm advection overspreads the
area beginning Sat. Will keep with prior warmer hedged temps Sat-Mon
as yet another vigorous cyclone develops west through the nrn plains
with rain chcs increasing along swd trailing cold front Mon-Mon
night.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 102 AM EST Wed Mar 1 2017

More showers and storms will move across northern Indiana before
daybreak. Have adjusted the times in the latest TAFs. Strong to
possibly severe wind gusts will accompany the storms. Winds will
become northwest behind the front with lingering MVFR clouds at
FWA during the day.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 10 AM EST Thursday for LMZ043-046.

&&

SYNOPSIS...Skipper
SHORT TERM...T
LONG TERM...T
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 28, 3:44 PM EST, 10 hours 45 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
344 PM EST Tue Feb 28 2017

INZ004>009-MIZ077>081-OHZ001-002-004-005-015-016-024-025-011000-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Berrien-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
344 PM EST Tue Feb 28 2017

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Late this afternoon and Tonight

Thunderstorms will develop late this afternoon and become more
numerous tonight. Some storms may be severe with a threat for large
hail early this evening and damaging winds overnight. Locally heavy
rainfall may lead to minor flooding as well.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003-012>018-020-022>027-032>034-011000-
La Porte-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-
Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-
344 PM EST Tue Feb 28 2017 /244 PM CST Tue Feb 28 2017/

This hazardous weather outlook is for portions of northern Indiana.

.DAY ONE...This afternoon and Tonight

Thunderstorms will develop late this afternoon and become more
numerous tonight. Some storms will be severe with a threat for large
hail early this evening and damaging winds overnight, especially
along and south of Route 30. Locally heavy rainfall may lead to
minor flooding as well.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed tonight.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-011000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
344 PM EST Tue Feb 28 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...This afternoon and Tonight

Thunderstorms will develop late this afternoon and become more numerous
this evening. Some of the storms this evening may produce storm
force wind gusts and large hail.

Conditions will be hazardous to small craft tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Conditions hazardous to small craft are expected Wednesday into
Thursday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, Mar 1, 2:07 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
207 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     NORTH WEBSTER           41.33N 85.70W
03/01/2017                   KOSCIUSKO          IN   LAW ENFORCEMENT

            TREE DOWNED ON HOUSE.

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Local storm report, Mar 1, 2:10 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
210 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 AM     TSTM WND GST     1 NW TIPPECANOE LAKE    41.34N 85.78W
03/01/2017  E65 MPH          KOSCIUSKO          IN   NWS EMPLOYEE

            .

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Special weather statement, Mar 1, 2:21 AM EST, 8 minutes before
Special Weather Statement
National Weather Service Northern Indiana
221 AM EST WED MAR 1 2017

MIZ080-081-010800-
Branch-Hillsdale-
221 AM EST WED MAR 1 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BRANCH AND
HILLSDALE COUNTIES...

At 221 AM EST, radar indicated strong thunderstorms were located
along a line extending from Litchfield to near Fremont. Movement was
east at 70 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Hillsdale, Hudson, Jonesville, Quincy, Litchfield, Reading, Long
Lake, Jerome, Somerset, Ray, Cambria, Pittsford, Kinderhook, Moscow,
California, Ransom, Camden, North Adams, Montgomery and Bear Lake.

This includes INTERSTATE 69 IN MICHIGAN between MILE MARKERs 1 and 7.

LAT...LON 4176 8436 4176 8507 4207 8484 4207 8436
TIME...MOT...LOC 0721Z 268DEG 59KT 4206 8478 4175 8504

MARSILI
Local storm report, Mar 1, 2:24 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
224 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 AM     TSTM WND GST     2 N KENDALLVILLE        41.47N 85.26W
03/01/2017  M74 MPH          NOBLE              IN   AWOS

            .

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Special weather statement, Mar 1, 2:24 AM EST, 5 minutes before
Special Weather Statement
National Weather Service Northern Indiana
224 AM EST WED MAR 1 2017

INZ015>018-022>025-032-010815-
Wabash-Miami-Whitley-Huntington-Kosciusko-Allen-Cass-Fulton-Grant-
224 AM EST WED MAR 1 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ALLEN...
WABASH...NORTHWESTERN GRANT...SOUTHERN WHITLEY...HUNTINGTON...
SOUTHEASTERN FULTON...SOUTHWESTERN KOSCIUSKO...EASTERN CASS AND MIAMI
COUNTIES...

At 223 AM EST, radar indicated strong thunderstorms were located
along a line extending from South Whitley to near Walton. Movement
was east at 50 mph.

Wind gusts of 50 to 55 mph and half inch hail are possible with these
storms.

Locations impacted include...
Marion, Logansport, Huntington, Peru, Wabash, North Manchester,
Grissom Afb, Sweetser, Akron, Andrews, Walton, Bunker Hill, La
Fontaine, Mexico, Aboite, Lincoln, Wells, Roanoke, Galveston and
Miami.

This includes INTERSTATE 69 IN INDIANA between MILE MARKERs 299 and
303.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A tornado watch remains in effect until 700 AM EST for central, north
central and northeastern Indiana.

LAT...LON 4058 8636 4064 8638 4069 8637 4069 8639
      4109 8606 4105 8522 4056 8562
TIME...MOT...LOC 0723Z 278DEG 30KT 4109 8564 4064 8632

SLL
Local storm report, Mar 1, 2:28 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
228 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     TSTM WND GST     1 S AVILLA              41.35N 85.24W
03/01/2017  E60 MPH          NOBLE              IN   TRAINED SPOTTER

            .

&&

NWS NORTHERN INDIANA
IRIS SYSTEM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 7:32 PM ESTSpecial Marine WarningIWX118 min
Feb 28, 8:06 PM ESTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph54 min
Feb 28, 8:20 PM ESTSpecial Marine WarningIWX85 min
Feb 28, 8:52 PM ESTSevere Thunderstorm WarningIWXElkhart, LaPorte, Saint Joseph53 min
Feb 28, 9:15 PM ESTSevere Thunderstorm WarningIWXLaPorte30 min
Feb 28, 9:36 PM ESTTornado WarningIWXLaPorte, Saint Joseph39 min
Feb 28, 9:45 PM ESTSevere Thunderstorm WarningIWXElkhart, LaPorte, Saint Joseph45 min
Feb 28, 10:01 PM ESTAreal Flood AdvisoryIWXElkhart, LaPorte, Saint Joseph6 hr
Feb 28, 10:01 PM ESTTornado WarningIWXElkhart, Saint Joseph29 min
Feb 28, 10:09 PM ESTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph39 min
Feb 28, 10:17 PM ESTFlash Flood WarningIWXElkhart, LaPorte, Saint Joseph6 hr
Feb 28, 10:27 PM ESTSpecial Marine WarningIWX93 min
Feb 28, 10:29 PM ESTTornado WarningIWXElkhart, LaGrange31 min
Feb 28, 10:52 PM ESTTornado WarningIWXLaGrange, Steuben23 min
Feb 28, 11:12 PM ESTTornado WarningIWXSteuben31 min
Mar 1, 12:18 AM ESTSpecial Marine WarningIWX87 min
Mar 1, 12:40 AM ESTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph65 min
Mar 1, 12:56 AM ESTSevere Thunderstorm WarningIWXFulton, LaPorte, Marshall, Pulaski, Starke49 min
Mar 1, 1:01 AM ESTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke44 min
Mar 1, 1:22 AM ESTSevere Thunderstorm WarningIWXPulaski, White38 min
Mar 1, 1:30 AM ESTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph45 min
Mar 1, 1:43 AM ESTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke34 min
Mar 1, 2:06 AM ESTSevere Thunderstorm WarningIWXAllen, DeKalb, Kosciusko, LaGrange, Noble, Steuben and 1 more39 min
Mar 1, 2:24 AM ESTSpecial Weather StatementIWXHuntington, Miami, Wabash51 min
Mar 1, 2:31 AM ESTTornado WarningIWXAllen29 min
Mar 1, 2:59 AM ESTSevere Thunderstorm WarningIWXAdams, Allen, Blackford, Grant, Huntington, Jay and 2 more46 min
Mar 1, 10:54 AM ESTWind AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Grant and 6 more11 hr
Feb 28, 7:12 PM ESTSpecial Weather StatementIWXHenry, Paulding33 min
Feb 28, 7:24 PM ESTSevere Thunderstorm WarningIWXDefiance, Henry, Paulding, Putnam51 min
Feb 28, 11:38 PM ESTTornado WarningIWXFulton18 min
Feb 28, 11:54 PM ESTSpecial Weather StatementIWXAllen, Putnam, Van Wert36 min
Mar 1, 3:23 AM ESTSevere Thunderstorm WarningIWXAllen, Paulding, Putnam, Van Wert52 min
Feb 28, 7:15 PM ESTSpecial Weather StatementIWXHillsdale30 min
Feb 28, 9:40 PM ESTSevere Thunderstorm WarningIWXBranch, Hillsdale, Saint Joseph50 min
Feb 28, 9:54 PM ESTTornado WarningIWXBranch, Hillsdale36 min
Feb 28, 9:59 PM ESTSevere Thunderstorm WarningIWXCass, Saint Joseph46 min
Feb 28, 11:05 PM ESTSpecial Weather StatementIWXHillsdale25 min
Feb 28, 11:22 PM ESTSevere Thunderstorm WarningIWXHillsdale37 min
Mar 1, 1:35 AM ESTSevere Thunderstorm WarningIWXBranch, Cass, Saint Joseph40 min
Mar 1, 2:21 AM ESTSpecial Weather StatementIWXHillsdale39 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2017Severe Thunderstorm Warnings in Indiana, 2017Severe Thunderstorm Warnings in Michigan, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.